MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC

C.R. BARD, INC. (BASD) -3006260740 SITE~RITE PROBE COVER KIT WITH GEL (48 IN); TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Model Number 9001C0197
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reet3223 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in the australia.
 
Event or Problem Description
It was reported that two probe covers were noted to be really thin and split at the end of the probe during procedures.No other information was provided.This report addresses the first probe cover.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of holes or splits in the probe covers was confirmed and appears to be supplier related.The products returned for evaluation were two probe cover kits with gel.The kits were received unopened and unused.The kits were labeled with the use by date of 2023-05-31 which had not been exceeded.The probe covers appeared unremarkable to gross visual examination.No holes, cuts, tears, rips, or perforations were visible in the material under gross visual examination.The seams appeared consistent along the length of the devices.The lengths and widths of the returned probe covers met the device specifications.The distal 12¿ of the probe covers were filled with water and observation was conducted, looking for leaks in the seams and/or materials.When sample 1 was tested, a small dripping leak was observed in the distal end, along the crease in the cover.When sample 2 was tested, a spraying leak was observed 2.8¿ from the distal end of the cover.As the devices were unopened prior to being evaluated, the cause is likely related to the materials or manufacturing process.Bd is working closely with manufacturing to prevent recurrence of the reported event.
 
Event or Problem Description

Brand Name
SITE~RITE PROBE COVER KIT WITH GEL (48 IN)
Common Device Name
TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12008612
Report Number3006260740-2021-02305
Device Sequence Number11589206
Product Code ITX
UDI-Device Identifier00801741037801
UDI-Public(01)00801741037801
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryAS
PMA/510(K) Number
K042445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9001C0197
Device Catalogue Number9001C0197
Device Lot NumberREET3223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown